CSN Login
Members Online: 6

Taxotere-Adriamycin-Cytoxan

pbhames
Posts: 22
Joined: Sep 2012

I did one round of this combination and it tore my system apart. I could not function. Had thrush and dehydrated and had to go in twice for hydration. I have never felt so out of it. My Oncologist has now take me off of the Taxotere. Has anyone else had this combination and how did it affect you?

Ctine70's picture
Ctine70
Posts: 150
Joined: Sep 2012

Hi, I had two rounds of Taxotere - cytoxan and I can tell you it does a number on your body. After each round I suffer with bad stomach cramps, body pain, extreme fatigue and dehydration. I also get a red sunburn like rash on my face neck and arms after each round along with eye twitching that doesn't go away. I am also very sick to m stomach to the point where I can't eat for 5 days and my throat is raw like a bad score throat.
I do believe all of it is cause from the Taxotere except for the rash which I am told is from the cytoxan.
Hope this helps, hang in there. Your onco can give you medicince for most of the side effect. Remember to drink a lot of water at least 2 litters a day
It does help.
Best of luck
Hugs Christine

survivorbc09
Posts: 4378
Joined: Jun 2009

I don't have experience with any of the chemo's you mentioned, but, I hope that you will start feeling better. I hope your onco can give you something to help you with the side effects.

Hugs, Jan

salls41's picture
salls41
Posts: 340
Joined: Apr 2012

I did 6 rounds of TAC 3 weeks apart. It was hard, I had all the nasty side effects you read about. There were days I wanted to quit but today I am glad that I did not. The main thing I was told was to hydrate well before and after..even when I couldn't think about swallowing water. I had thrush as well, but that came later in the sessions. The doc gave me a prescription which took care of it. My eating was muinimal if at all, nothing tasted good most of the time and when it did taste good one day it was horrid the next. I tried to work full time but that became impossible toward the end. I had to rest, I was terribly fatigued. I could hardly walk from the couch to the bathroom without help.But with that all said, I can tell you it is doable. But only your onc. knows what is best for you! Follow his/her advice and keep on fighting!!

missrenee's picture
missrenee
Posts: 2137
Joined: Apr 2010

three weeks apart. The first 3 treatments went really well. Number 4 was a little rougher and 5 and 6 were tough--not going to lie. However, that being said, I never vomited or had any mouth issues. The main problems were fatigue, aversion to any type of food or taste and generally feeling like I had been run over by a semi. But, as Salls41 said--doable and tolerable. My onc. basically had a remedy for most issues--except the fatigue and really bad taste.

Good luck to you and stay strong. You can do this.

Hugs, Renee

heart-in-hand
Posts: 92
Joined: Sep 2012

I had 4 rounds of A/C and got through it ok, not good, just ok. But when they hit me with the Taxotere I went under. I was only able to tolerate 2 rounds of that awful drug. I am in agreement with the other ladies that we should encourage all of our sisters to keep going as much as possible, but also there comes a point where we cannot. I reached that point and the oncologist was able to decide either to stop the treatment and go ahead with the surgery, or reduce the amount. Great idea. The BS decided that it was ok to go forward with surgery without finishing the final 2 rounds of Taxotere.

That is one mean-ass drug. If your onc took you off then he/she realized your system couldn't do it. You are not alone! What are you on now? Just the A/C? You will probably still have some of those side effects because that Taxotere takes so long to get out of the body. I had my last treatment in August and still have a few side effects. Did I say what a mean-ass drug it is?!!!

Hang in there, we all know how hard it is.

Sending you a BIG HUG,
Kay

lynn1950's picture
lynn1950
Posts: 2567
Joined: Jun 2008

I had the A/C together and then the taxotere. It was called dose dense (every two weeks; 4 sessions for each kind). It wasn't easy, but I was able to get through it that way. Will you do the taxotere on its own later? It is hard!

pbhames
Posts: 22
Joined: Sep 2012

I hope to never have that drug again. I could not function on it. Taxotere is as the other poster said one mean ass drug. I have my fingers crossed.

kacee999
Posts: 109
Joined: Oct 2012

But I suffered horribly through four months of TAC. Body pains, unrelenting fatigue (could barely walk across the room), dead taste buds, loss of hair, eyebrows and eyelashes, bad dreams, low grade fever pretty constantly, mouth sores...pretty much ran the gamut of side effects. Not pretty. But I hung in there and crawled out the other side in one piece.

iamdqueen
Posts: 2
Joined: Oct 2012

I too had 6 rounds of this cocktail, every 3 weeks. Fortunately, I didnt experience any thrush but just about everything else the other posters have mentioned. I was shocked at how quickly I went from a relatively active 43 year old woman to somebody who wasnt able to walk to my mailbox and back without stopping to rest 1/2 way there. I could actually feel my muscles deteriorating! I was instantly thrown into menopause (and all of the joyous surprises that brings with it) For the first week after treatment I felt totally used up. Had fuzzy thinking, bone pain, that horrible metallic taste in my mouth that I couldnt get rid of, and barely enough energy to stand up long enough to take a shower. The second week, I would start feeling human again and by the third week I was well enough to start preparing to do it all over again. It is undeniably hard on the body but as several others have said, it was 'doable'. I was determined to face this battle with a positive attitude (your cells hear everything you're thinking) I know for me personally, it was an integral part of my treatment! I then went on to have 7 weeks of daily radiation and I am so happy to say that that was 3 years ago! Best of luck to you, keep on fighting

iamdqueen
Posts: 2
Joined: Oct 2012

I too had 6 rounds of this cocktail, every 3 weeks. Fortunately, I didnt experience any thrush but just about everything else the other posters have mentioned. I was shocked at how quickly I went from a relatively active 43 year old woman to somebody who wasnt able to walk to my mailbox and back without stopping to rest 1/2 way there. I could actually feel my muscles deteriorating! I was instantly thrown into menopause (and all of the joyous surprises that brings with it) For the first week after treatment I felt totally used up. Had fuzzy thinking, bone pain, that horrible metallic taste in my mouth that I couldnt get rid of, and barely enough energy to stand up long enough to take a shower. The second week, I would start feeling human again and by the third week I was well enough to start preparing to do it all over again. It is undeniably hard on the body but as several others have said, it was 'doable'. I was determined to face this battle with a positive attitude (your cells hear everything you're thinking) I know for me personally, it was an integral part of my treatment! I then went on to have 7 weeks of daily radiation and I am so happy to say that that was 3 years ago! Best of luck to you, keep on fighting

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network